Alert archive / Alabama / Tornado Warnings in 1999

Tornado Warning 43, NWS Mobile, AL

August 25, 1999Escambia County, Alabama

NWS Mobile, AL issued this tornado warning at Aug 25, 1999, 3:35 PM CDT for Escambia County, Alabama. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 1999, 3:35 PM CDT (20:35 UTC)
Expired
Aug 25, 1999, 4:45 PM CDT
In force
70 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, AL

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2519 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 252036 RRA
TORMOB
ALC053-252145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT WED AUG 25 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 445 PM CDT

* AT 334 PM CDT... AS INDICATED BY DOPPLER RADAR A TORNADO WAS LOCATED
  15 MILES NORTHWEST OF BREWTON OR 5 MILES NORTH OF WALLACE... MOVING
  EAST AT 15 MPH.

THE PATH OF THIS TORNADO WILL BE MAINLY OVER RURAL AREAS.

THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A PLACE OF SAFETY BELOW GROUND IF
AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A
REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Aug 25, 2:34 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 25, 2:34 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...CORRECTED FOR MOB POP...
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CDT WED AUG 25 1999

500 MB LOW OVER WESTERN INDIANA EARLIER CONTINUES SLOWLY EASTWARD
TOWARD EASTERN INDIANA ATTM. TO WEAKEN OVER OHIO BY 00Z FRIDAY.

MCS DEVLOPING...AND DISCUSSED EARLIER THIS MORNING DID NOT REPEAT
YESTERDAYS EVOLUTION.  THOUGH AREA TO S OF IT WAS DOMINIATED BY
REGION OF SURFACE MOISTURE FLUX CONVERGENCE AND HIGH RH...NOTHING
HAPPENED. CONVECTION LIT UP ALONG COAST AS EXPECTED AROUND MID
MORNING.

ETA DID MODEL INITIALIZATION BEST AGAIN TODAY...AND CONSIDERABLY
BETTER THAN YESTERDAY...ESP SURFACE STREAMLINE AND T/TD ANALYSIS.
ALL TREATED VORT MAX OVER OH VALLEY PRETTY MUCH THE SAME...BUT
DAMPED IT BY TAU12.  AVN RAN AHEAD WITH IT JUST A TAD...BUT ALL
GENERALLY IN AGMT THROUGH TAU 48...OR 12Z FRIDAY.  COLD FRONT TO
CONTINUE SOUTH INTO THE  MARITIMES AND BOUNCE OFF THE COASTLINE
BEFORE PARKING ITSELF OVER THE FA TOMORROW...EXTENDING FROM DOTHAN
TO HATTIESBURG.  1000-700 MB MEAN RH AIR ALOFT WILL GET DRY IN A HURRY.
HIGH SURFACE BASED RH REMAINS JUST S OF THE FRONT TO KEEP CHANCE
POPS FOR THE COASTAL COUNTIES THRU TOMORROW.  EXPECT LESS CONVECTION
COVERAGE ON THURSDAY BUT BECAUSE FRONT STAYS INLAND THIS CYCLE...
THUS GOIN FOR COASTAL POPS A BIT HIGHER THAN FAN FOR TOMORROW EXCEPT
EAST INTO DTS.  FAN TEMPS AND INLAND POPS TO REMAIN UNTOUCHED BY
HUMAN MEDDLING.

MOB TB 073/094 071/093 071 7733-
PNS TB 074/094 072/094 073 77331
DTS TB 074/094 072/094 073 77321
GZH TB 071/093 068/093 070 773-1
61A TB 071/093 068/093 070 773-1
2RO TB 069/092 066/094 067 77301

MOB  MOBILE REGIONAL AL
PNS  PENSACOLA REGIONAL FL
DTS  DESTIN FL
GZH  EVERGREEN AL
61A  CAMDEN AL (WILCOX COUNTY)
2RO  WAYNESBORO MS (WAYNE COUNTY)

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:27 PM CDTSevere Thunderstorm WarningMOBConecuh78 min
Aug 25, 4:48 PM CDTSevere Thunderstorm WarningMOBWilcox57 min
Aug 25, 6:08 PM CDTSevere Thunderstorm WarningMOBChoctaw37 min

Nearby

Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.